MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 3CG 5F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 3CG 5F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000045A
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of 19lbt943 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported customer reports intravenous fluid leaked from hole in extension leg on red port of dual lumen solo power picc.Leak was noticed upon flushing lumen to confirm patency during insertion procedure.Picc was immediately removed and retained by customer and a new picc was inserted using guidewire exchange.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 5fr d/l powerpicc solo catheter.Light usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, when flushing the red-luered lumen, a spraying leak was observed emanating from a split site near the luer adapter.Microscopic inspection of the split site revealed two parallel diagonally aligned splits.The splits exhibited sharply defined fracture features.The fracture surfaces exhibited material flow and coarse striations.Surface abrasion was observed in the vicinity of the splits.Diagonally aligned impressions were observed circumferentially opposite the splits.The split characteristics, surface abrasion and opposite impressions were consistent with damage caused by contact between the extension tube and a traumatic grasping instrument, such as forceps or hemostats.The use residues suggested that contact likely occurred as a result of device manipulation during or following device placement.The product ifu states ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿ h3 other text: evaluation findings are in section h11.

Brand Name
POWERPICC SOLO2 3CG 5F DL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10907310
Report Number3006260740-2020-20691
Device Sequence Number13589741
Product Code LJS
UDI-Device Identifier00801741087134
UDI-Public(01)00801741087134
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000045A
Device Catalogue NumberCK000045A
Device Lot Number19LBT943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;